T3 self medication need advise please

Hi everyone,

I decided to try T3 only medication.

I stopped my T4 ( 50 mcg) 4 months ago. For last 2 years i put on weight about 20 kg.

Since i stopped my T4 supplement i started to loose weight. But my TSH increased from TSH 4 to TSH 9.

Also my rT3 (27) is high.

Actually i've already taken T3 supplement ( 2 days) which i take at bedtime ( 5 mcg) and i feel myself really better.

The only thing that bothered me is my FT4. It is very low ( 11.3.... (10.3-24.5)), and i know that T4 levels will drop with the use of T3 only.

Is it Ok or it would be better to add some T4?

Thank you

20 Replies

oldestnewest
  • HelgaW,

    If your FT3 is good it doesn't matter that FT4 is low. FT4 will drop below range when you take T3 only.

    How much T4 did you take before? 5mcg T3 is a very low dose roughly equivalent to 15mcg T4.

  • Thank you, Clutter,

    I am very glad ro hear that it doesn't matter.

    I was on 50 mcg of T4 .

    I know that 5 mcg is a very low dose but i've read that it's better to start from small doses of T3.

    I'm going to increase it every 7 days.

  • HelgaW,

    20mcg T3 is equivalent to 60mcg Levothyroxine.

  • I know it, but i was without Levothyroxine for about 4 months. I hope slow start wouldn't do any harm.

  • HelgaW,

    It won't do any harm but it will take longer for you to become optimally dosed to feel well.

  • Clutter, what dose will you start with? And how often will you increase the dose if you were me?)

  • Frankly speeking, i'm already felling better now! And i'm on T3 a couple of days only. There's one more issue- i'm allergical to a lot of things and i think i have allergy for something in my T3 pills - i'm itching.

  • HelgaW,

    If you're sensitive to medication you've done the right thing starting low.

    Take an antihistamine tablet an hour before you take T3 and see whether that relieves the itching.

  • Thanks a lot, Clutter, will do it.

  • You could be itchy because you've gone a bit hypo. That was a symptom I had on levo alone, always at bedtime. I used to take a hairbrush to bed so I wouldn't tear up my skin w my nails. If that's the case you should find it goes once you're on enough t3. I don't have it anymore.

  • Thank you, puncturedbicycle, but it started with my T3 supplementing, so i suppose it's allergy for fillers in it.

  • Are you able to try a different brand t3? I'm on t3 only, have been for about 6-7 yrs now. Few months ago I felt I was starting to 're-act' was seeing early signs of migraine and fibro returning. Chemist (obviously struggling to get norm brand of T3 - price hike) got a different brand - and this seems to have helped.

  • Hi UrsaP,

    I've ordered a different brand, will try it. By the way, how often and at what time do you take your T3 supplement?

  • Sorry, only just seeing your response, away from home and out and about a lot. I'm a bit rubbish at remembering to take my meds properly - trying to get better, just been on here asking for myself! I tended to take all together at one time, because I knew I'd forget later in day... Have recently been restarting regime as had adrenal slump and needed to stop/restart.

    Dr's advise to split but taking advice from someone I trust on here, I am going t try taking my t3 all at once on a morning before eating - 1-2 hrs and take all other supplements at lunchtime with food. Just to see how it works like that for me. It is all a bit trial and error. Just have to be prepared to give things a chance to work and if not, rethink. You will get some good advice on here.

    Post what you take and hopefully someone will advise you as to best order/times.

    good luck.

  • Thanks so much, UrsaP!

  • I had breakouts and terrible itching myself . I was hypothyroid too . But I think that to much T3 can cause itching because high doses can cause "Estrogen Dominant" symptoms .

  • Hi jgelliss,

    I take 5 mg only - the very small amount of T3, not high doses.

  • Make sure you split your T3 dose . Don't take it all at once .

  • Oops(

    I've read here that it's better to take it all at once...

  • jgelliss Good to know. Do get some itching so will bear this in mind too. Thanks

You may also like...